Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 12, 2020, 3:32 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 12, 2020, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 12, 2020, 9:00 AM CDT
- Expired
- Apr 12, 2020, 6:38 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3543 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS74 KAMA 120832 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 332 AM CDT Sun Apr 12 2020 OKZ001>003-TXZ001>020-317-121700- /O.NEW.KAMA.WI.Y.0006.200412T1600Z-200413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 332 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 58 mph expected. * WHERE...All of the Texas and Oklahoma Panhandles. * WHEN...From 11 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schneider
3 follow-up statements
105 WWUS74 KAMA 121357 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 857 AM CDT Sun Apr 12 2020 OKZ001>003-TXZ001>020-317-122200- /O.EXT.KAMA.WI.Y.0006.200412T1400Z-200413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 857 AM CDT Sun Apr 12 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds at or greater than 35 mph expected. * WHERE...All of the Texas and Oklahoma Panhandles. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
559 WWUS74 KAMA 121951 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 251 PM CDT Sun Apr 12 2020 OKZ001>003-TXZ001>020-317-130200- /O.CON.KAMA.WI.Y.0006.000000T0000Z-200413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 251 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds at or greater than 35 mph expected. * WHERE...All of the Texas and Oklahoma Panhandles. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
225 WWUS74 KAMA 122338 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 638 PM CDT Sun Apr 12 2020 OKZ001>003-TXZ001>020-317-130045- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-200413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 638 PM CDT Sun Apr 12 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:30 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 12, 3:30 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
330 AM CDT Sun Apr 12 2020
.SHORT TERM...Today and Tonight
A surface low over extreme southeastern Colorado or far
southwestern Kansas early this morning will allow for a strong
cold front to move south into the Oklahoma Panhandle between 09Z
and 12Z today and then across the Texas Panhandle between 12Z and
17Z today. Northerly winds will increase to around 25 to 35 mph
with gusts near 45 to 55 mph through the remainder of this
morning and this afternoon. A Wind Advisory will be in effect for
all of the Panhandles between 16Z today and 03Z Monday. Low
cloudiness should increase behind the passage of the cold front
this morning but then decreasing during the afternoon. The winds
are expected to gradually diminish this evening and overnight
tonight after sunset.
Highs today will be reached early, mainly this morning, across
all of the forecast area and then temperatures falling through the
remainder of the the day. Perturbations in the upper flow coming
out of the Great Basin and Four Corners regions today will
approach the Panhandles later tonight. some light rain, changing
over to or mixing with snow, will track east out of the southern
Rockies and into the western and southwestern Texas Panhandle
between about 06Z and 12Z Monday. Only light amounts of
precipitation are expected late tonight.
Schneider
&&
.LONG TERM...
1) Overview:
A cold air mass will be in place to start the week, and we will
likely have several cold mornings in a row as temperatures dip
below freezing each morning through mid-week. Our best shot at
precipitation will be Monday through Tuesday morning with both a
rain and/or snow chance. Snow chances are looking better once
again as most of the Panhandles have accumulation in the
forecast. Otherwise, forecast is relatively quiet with only small
chances of precipitation towards the end of the week, but only
covers a small portion of the area.
2) Potential Impacts:
Snowfall Monday through Tuesday morning.
* Slick roads
3) More detailed information:
Easterly/southeasterly wind speeds Monday/Monday night, albeit
weak, should provide some upslope flow as an embedded upper
disturbance enters the region within the zonal flow aloft. This
vorticity max combined with ageostrophic circulations will result
in a chance for precipitation Monday through Tuesday morning. The
set up is not ideal given the zonal flow, and having that
embedded energy and/or jet dynamics time out correctly may be key.
There is some semblance of isentropic lift on the 295K surface,
but its pretty weak. There is also a noteably baroclinic zone on
the 700 mb theta-e, which may help induce more lift as warmer air
is advected over the baroclinic zone as upper level energy is
ejected over the Panhandles. The far northwestern part of the
forecast area has more of the ingredients coming together and is
the preferred area for accumulations. That said, generally around
1-2 inches of snowfall is possible across most of the forecast
area, but areas in the west and especially the northwest may see
around 2-4 inches when its all said and done.
Guerrero
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory from 11 AM this morning to 10 PM CDT this evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...Wind Advisory from 11 AM this morning to 10 PM CDT this evening
for the following zones: Beaver...Cimarron...Texas.
&&
11/24Hazardous weather outlook, Apr 11, 7:17 PM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 717 PM CDT Sat Apr 11 2020 OKZ001>003-TXZ001>020-317-121100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 717 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible early this evening across the far eastern Texas Panhandle. Any storms that form are expected to remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sustained north winds around 35 mph with gusts around 50 to 55 mph are expected Sunday behind a strong cold front. A Wind Advisory may become necessary for most of the Oklahoma and Texas Panhandles on Sunday. Accumulating snowfall will be possible across the Oklahoma and Texas Panhandles Monday night through Tuesday morning. Light snowfall accumulations on the order of 1 to 3 inches will be possible during this time period, with the highest totals expected across the western Oklahoma Panhandle and the northwest Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.